Hail, Cleveland
- When
- July 12, 11:43 AM CST
- Where
- Cleveland County, 3 mi N of Moore
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 35.383, -97.497
An upper level low pressure moved across northern Oklahoma. This helped to weaken the strong cap that was in place, and thunderstorms developed during the late morning and afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level low pressure moved across northern Oklahoma. This helped to weaken the strong cap that was in place, and thunderstorms developed during the late morning and afternoon hours. The broken record of gusty winds with the thunderstorms continued as the storms moved over central Oklahoma. A few locations measured wind gusts over 70 mph, although little damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 11:20 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CDT TUE JUL 12 2011 .AVIATION... /18Z TAFS/ AN INCREASE IN MID LEVEL MOISTURE RELATIVE TO YESTERDAY AFTERNOON SHOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS FROM THIS AFTERNOON INTO EARLY EVENING. SLOW MOVING STORMS MAY YIELD MVFR CEILING/VISIBILITY... AS WELL AS STRONG WIND GUSTS. EXPECTED SPARSE STORM COVERAGE WILL PRECLUDE USE OF TEMPO GROUPS. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FROM LATE EVENING THROUGH 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 100 79 102 79 / 30 20 10 10 HOBART OK 98 82 105 80 / 40 20 10 10 WICHITA FALLS TX 103 83 107 81 / 20 20 10 10 GAGE OK 97 77 103 75 / 40 20 10 10 PONCA CITY OK 99 80 99 81 / 40 30 20 20 DURANT OK 101 79 100 78 / 20 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 11/03/03 TAYLOR
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT TUE JUL 12 2011
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ALTHOUGH THERE COULD BE A FEW
STORMS THAT BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE WIND
GUSTS...THE CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.
DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE STRONG WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.The Norman radar (KTLX), 21 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
A few power lines were downed in and around Midwest City. Monetary damages were estimated.
The wind gust was measured near Southwest 59th Street and South May Avenue.
The wind gust was measured by the Oklahoma City Micronet.
Nickel- to quarter-size hail was reported near Airport Road and Meridian Avenue.
A piece of the roof at Cowboy book was blown onto a vehicle. Monetary damages were estimated.
No damage was reported with the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336432, 336423, 336424, 336425, 336426, 336427, 336428, 336429, 336430, 336431.